Q. Feeling dizzy after a ladder fell on my head. What to do further?

Answered by
Dr. Krishnananth Pandiarajan
and medically reviewed by iCliniq medical review team.
Published on Jul 05, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

A heavy ladder fell on my head. Then, dizziness occurred twice and I have some constant chest pain in the middle of the chest. Also, I am feeling chest heaviness. Please help.

Dr. Krishnananth Pandiarajan

General Practitioner
#

Hi,

Welcome to icliniq.com.

  • Falling of heavy objects over the head may lead to a spectrum of ailments ranging from simple headache and hematoma to injury to the internal brain structures.
  • You need to inspect yourself for any depressions in the scalp.
  • The symptoms suggesting any internal damage are vomiting, visual disturbances, loss of consciousness and nasal or ear bleed.
  • If you have any of these, then you need to get a plain CT scan of the head to rule out the injury. If none of these symptoms are present, then you can go for analgesics for pain relief.
  • Regarding chest pain, first I need to confirm with you whether the impact of the object was over the head or the chest region.
  • Check over your front chest, inspect each rib by gently pressing whether any pain in a particular point.
  • Also breathe gently and inspire to your full capacity and check whether you sense any aggravation of pain while inspiring.
  • If your answer is yes for the above two, then you need to get a chest x-ray PA - posteroanterior view first. If not, then you can continue with analgesics, either gels or sprays.

The Probable causes:

Fall of heavy object.

Investigations to be done:

1. CT brain plain.
2. Chest x-ray PA view.

Probable diagnosis:

To rule out intracranial injury and intrathoracic injury.

Treatment plan:

I suggest the following medicines. Consult your specialist doctor, discuss with him or her and take the medicine with consent.
1. Tablet Dolonex (Piroxicam), one tablet in the morning and at night
2. Tablet Myospaz (Chlorzoxazone), one tablet in the morning and at night.
3. Tablet Chymoral Forte (trypsin-chymotrypsin combination), one tablet twice a day in the morning and at night.
4. Tablet Pan 40 (Pantoprazole) once in the morning.

Regarding follow up:

Revert back with the reports to an internal medicine physician online.---> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Also Read Answers From:

Related Questions & Answers


Does my chest x-ray show any nodules of concern?

Query: Hello doctor, I am looking for a second opinion regarding my chest x-ray. The chest x-ray showed no masses, nodules or pneumonia. I just have a very mild inflammation and an old rib injury. The doctor told me that I had heart deformities, but I already knew about those.  Read Full »

In chest x-ray, what is the meaning of bilateral apical inhomogeneities?

Query: Hi doctor, I have applied for a job in abroad. I was asked to get a complete medical checkup. In the chest x-ray report, it was mentioned as bilateral apical inhomogeneities. What does it mean?  Read Full »

I have headache after using Nevanac ophthalmic suspension

Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.